Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Apr 9, 2012, 1:31 PM EDT. It took effect at Apr 10, 2012, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 1:31 PM EDT (17:31 UTC)
- In effect from
- Apr 10, 2012, 8:00 PM EDT
- Expired
- Apr 9, 2012, 2:51 PM EDT
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS71 KCAR 091731 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 131 PM EDT MON APR 9 2012 ANZ050>052-100145- /O.NEW.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 131 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 8 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORTON
2 follow-up statements
728 WHUS71 KCAR 091848 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 248 PM EDT MON APR 9 2012 ANZ050>052-100300- /O.CON.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 248 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO 8 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORTON
848 WHUS71 KCAR 091851 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 251 PM EDT MON APR 9 2012 ANZ050-051-100300- /O.NEW.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/ /O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 251 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-092000- /O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 251 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 10:52 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 9, 10:52 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1052 AM EDT MON APR 9 2012 .SYNOPSIS... LOW PRESSURE AT THE SURFACE AND UPPER ATMOSPHERE WILL REMAIN NEARLY STATIONARY JUST WEST OR OVER THE REGION THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE...ADJUSTED THE POPS AND TWEAKED TEMPERATURES TO MATCH THE CURRENT OBS. RADAR SHOWING AREAS OF SNOW/RAIN OVER 90% OF THE CWA AND KEPT CATEGORICAL POPS GOING. REST OF THE FCST LOOKS FINE ATTM. PREVIOUS DISCUSSION: LOW PRESSURE CURRENTLY CENTERED OVER NORTHERN MAINE WILL CONTINUE TO SLOWLY RETROGRADE TODAY AND TONIGHT. THIS WILL KEEP WIDESPREAD SHOWERS OVER THE FORECAST AREA ESPECIALLY THE NORTHERN HALF. THE UPPER FLOW WILL BECOME SOUTHWEST BY THIS AFTERNOON AS THE UPPER LOW MOVES TO OUR WEST. TEMPERATURES WILL BE SEVERAL DEGREES WARMER THAN YESTERDAY. HEAVY CLOUD COVER THAT WILL BLANKET THE REGION HAVE LOWERED HIGHS A BIT FROM THE PREVIOUS FORECAST. REGARDLESS SNOW WILL TURN OVER TO RAIN IN ALL LOCATIONS BY THIS AFTERNOON...THEN SWITCH BACK OVER TO SNOW ACROSS THE NORTH AS TEMPERATURES COOL THIS EVENING. OVERNIGHT LOWS WILL BE AT OR JUST BELOW FREEZING IN NORTHERN SECTIONS BUT DOWNEAST MAINE WILL STAY IN THE MID 30S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... WITH THE UPPER LOW XPCTD TO BE MSLY STATIONARY THRU THIS PTN OF THE FCST...WE OPTD TO GO MORE WITH GMOS POPS...WHICH DOES A GOOD JOB WITH ANTICIPATING HIGHER...LIKELY CAT AFTN/ERLY EVE POPS WITH MORE DIURNAL CONVECTION AND LOWER LATE NGT AND MORN POPS WHEN LESS CONVECTIVE COMPONENT IS XPCTD. WITH PROGRESSIVELY MILDER DAYTIME HIGHS AND OVRNGT LOWS...THE OPPORTUNITY TO RECEIVE NGT TM SN SHWRS DIMINISHES EACH NGT EVEN ACROSS THE N AND W...WITH LITTLE IF ANY SN ACCUMULATION. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BY THU...WHATS LEFT OF THE UPPER LOW WILL MAKE ONE LAST W TO E TRANSIT ACROSS OR JUST S OF THE FA TOWARD THE MARITIMES. OF THE 00Z OPNL MODELS AND MODEL ENS MEAN GUIDANCE...THE OPNL GFS IS THE MOST AGGRESSIVE WITH ADDITIONAL QPF ERLY THU MORN THRU MIDDAY THU... SPCLY ACROSS NRN PTNS OF THE FA WHERE UP TO A QUARTER INCH IS INDICATED. FOR NOW WE SHOW SLOWLY DIMINISHING HI CHC POPS...GIVEN THAT THE OPNL GFS APPEARS TO BE AN OUTLIER ON THE HIGH SIDE WITH QPF THIS PD. ANY REMAINING SHWRS SHOULD THEN END/MOVE E OF THE FA THU NGT AS THE UPPER LOW FINALLY MOVES E OF THE FA FOR GOOD. AFT SOME MORN CLDNSS FRI...OUR FA SHOULD FINALLY SEE SOME PARTIAL CLRG BY AFTN. WE DID NOT GO VERY WARM ON FRI FOR AFTN HI TEMPS GIVEN UNCERTAINTY OF HOW MUCH SUNSHINE THIS FAR OUT IN THE FCST... BUT HI TEMPS COULD BE WARMER IF CLRG CANNOT ARRIVE BY MIDDAY. LONGER RANGE MODELS DVRG FOR SAT AND SUN...WITH THE GFS SHOWING ANOTHER CLIPPER LIKE S/WV FROM CNTRL CAN APCHG THE FA LATER SAT INTO SAT NGT WITH LGT PRECIP WHILE THE ECMWF KEEPS THE FA DRY. THE 00Z GFS THEN BRINGS DRIER AND WARMER CONDITIONS TO THE FA ON SUN WHILE THE 00Z ECMWF ACTUALLY BRINGS A DRY BACK DOOR COLD FRONT THRU THE FA SAT NGT WITH COOLER SUN HI TEMPS THAN HI TEMPS SAT. FOR NOW...WE SPLIT THE DIFFERENCE BETWEEN THESE TWO MODELS... RESULTING IN A LOW CHC OF SHWRS LATE SAT INTO SAT NGT AND DRY SOMEWHAT MILDER HI TEMPS ON SUN. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... NEAR TERM: LOW PRESSURE WILL CONTINUE TO BRING SHOWERY WEATHER TO THE STATE THROUGH TONIGHT. WHILE CEILINGS HAVE ALREADY LIFTED TO VFR DOWNEAST...THE NORTHERN TERMINALS WILL REMAIN MVFR THROUGH THE PERIOD WITH OCCASIONAL IFR IN SNOW THIS MORNING AND THEN AGAIN OVERNIGHT. SHORT TO LONG TERM: MSLY MVFR TUE THRU THU WITH LOW CLDNSS AND OCNL SHWRS WITH PDS OF IFR POSSIBLE SPCLY NRN TAF SITES. ALL SITES SHOULD IMPROVE TO VFR ON FRI. && .MARINE... NEAR TERM: SOUTHWEST FLOW WILL CONTINUE OVER THE WATERS THROUGH TONIGHT AS LOW PRESSURE REMAINS TO THE NORTH. WINDS SHOULD REMAIN JUST BELOW 20 KT WITH A FEW GUSTS MAKING IT TO 25 KT. WAVES WILL HOVER RIGHT AROUND 5 FT. THE JONESPORT BUOY IS CURRENTLY READING AROUND 6 FT BUT THIS SHOULD SUBSIDE TO AROUND 5 FT BY MID MORNING. GIVEN THE BORDERLINE CONDITIONS...WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE AT 4 AM BUT LATER SHIFTS WILL HAVE TO MONITOR CONDITIONS CLOSELY. AN ADDITIONAL SMALL CRAFT FOR HAZARDOUS SEAS MAY BE NECESSARY OVERNIGHT AS WAVES BUILD INTO THE 4 TO 7 FT RANGE. SHORT TO LONG TERM: WV HTS ABV 5 FT ON TUE MAY REQUIRE AN SCA OVR OUTER MZS 050 AND 051 DUE TO SW WINDS OF 10 TO 20 KT WITH CONSIDERABLE FETCH. OTHERWISE...NO HDLNS XPCTD TUE NGT THRU THU. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS/NORTON/HEWITT SHORT TERM...VJN LONG TERM...VJN AVIATION...HASTINGS/NORTON MARINE...HASTINGS/NORTON/VJN
Hazardous weather outlook, Apr 9, 3:19 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 319 AM EDT MON APR 9 2012 MEZ001>006-010-011-015>017-029>032-100800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 319 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-100800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 319 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HASTINGS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:51 PM EDT | Small Craft Advisory | CAR | 12 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.